MAUDE Adverse Event Report: COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G32701
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a ureterorenoscopy of the kidney, the basket of an compass nitinol tipless stone extractor broke (covered under patient identifier (b)(6)).A second ncompass nitinol tipless stone extractor was opened and the basket broke in half.The procedure was completed without a basket device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.There was no unintended section of the device that remained inside the patient¿s body.Additional information has been requested.
 
Additional Manufacturer Narrative
G4, pma/501(k): exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: d4 primary udi, g4, h6 annex g.Summary of event: it was reported that during a ureterorenoscopy of the kidney, the basket of a ncompass nitinol tipless stone extractor broke (covered under patient identifier 087766).A second ncompass nitinol tipless stone extractor was opened, and the basket broke in half.The procedure was completed without a basket device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.There was no unintended section of the device that remained inside the patient¿s body.Additional information was received 14apr2026.An unspecified laser was used.There were no stone fragments left in the patient.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record found that three devices from the lot did not pass quality control inspections; however, the affected products were scrapped prior to release from cook.A review of complaint history found no additional complaints for the lot.Although three devices from the lot did not pass quality control inspections, the products were scrapped prior to release from cook, there are 100% inspections in place, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Based on the information provided upon review of the complaint file, dmr, and dhr, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.The product ifu cautions, ¿the device is conductive.Avoid contact with any electrified instrument.Do not use excessive force to manipulate this device.Damage to the device may occur¿.Based on the information provided and the results of the investigation, cook has concluded that a definitive cause of the event could not be determined.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 14apr2026.An unspecified laser was used.There were no stone fragments left in the patient.

Brand Name
NCOMPASS NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22808913
Report Number1820334-2025-00995
Device Sequence Number8960331
Product Code FFL
UDI-Device Identifier00827002327016
UDI-Public(01)00827002327016(17)280319(10)16517051
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG32701
Device Catalogue NumberNCT4-024115
Device Lot Number16517051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer04/14/2026
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NCT4-024115
Patient SexUnknown